MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH CEM BOW SZ 12R 300MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH CEM BOW SZ 12R 300MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71315112
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to a broken echelon stem.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to a broken echelon stem.The affected echelon cemented bowed stem along with the cocr head were returned and evaluated.A lab analysis conducted during this investigation indicated that scratches were observed on the neck of the femoral stem component and a large gouge present on the lateral face of the device distal portion.No visual signs of cement were found on the stem, including the grit blasted proximal portion and the underside of the calcar collar.The stem fracture occurred approximately 110mm from the head center.Given the darkened discoloration of the stem fracture in the lateral-posterior regions it is likely the fracture initiated here.The specific site of fracture initiation or cause of fracture could not be determined during this investigation.Scratches were present on the articulating surface and around the female taper of the head.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the stem revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
ECH CEM BOW SZ 12R 300MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8859664
Report Number1020279-2019-02894
Device Sequence Number13953378
Product Code JDI
UDI-Device Identifier03596010440563
UDI-Public03596010440563
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Catalogue Number71315112
Device Lot Number13AM12572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER: 71303604 / LOT NUMBER: 12GM16714.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;